MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LUBRI-SIL® I.C. COMPLETE CARE® ALL-SILICONE FOLEY CATHETER TRAY AND URINE METER; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 LUBRI-SIL® I.C. COMPLETE CARE® ALL-SILICONE FOLEY CATHETER TRAY AND URINE METER; FOLEY TRAY
Model Number 303416A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the lubricant cap of the syringe was expelled during urination.The catheter had been placed during a vaginal delivery, after the patient had received an epidural.The patient had discomfort upon urination.A small plastic object, 6 x 12 mm in size, was expelled.The complainant stated that it would be helpful if the cap of the lubricant was not clear, but instead a color.Additional information was received, via email, from the complainant on (b)(6) 2018.The cap fell out of the patient approximately 2 weeks prior to her post partum check on (b)(6) 2018.The patient urinated the cap out.The lubricant was placed in the tray, and the catheter placed into the lubricant before insertion.
 
Additional Manufacturer Narrative
The reported event was confirmed to be user-related based of the event description.No sample was returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." the device was not returned.
 
Event or Problem Description
It was reported that the lubricant cap of the syringe was expelled during urination.The catheter had been placed during a vaginal delivery, after the patient had received an epidural.The patient had discomfort upon urination.A small plastic object, 6 x 12 mm in size, was expelled.The complainant stated that it would be helpful if the cap of the lubricant was not clear, but instead a color.Additional information was received, via email, from the complainant on 21-nov-2018.The cap fell out of the patient approximately 2 weeks prior to her post partum check on 5-oct-2018.The patient urinated the cap out.The lubricant was placed in the tray, and the catheter placed into the lubricant before insertion.

Brand Name
LUBRI-SIL® I.C. COMPLETE CARE® ALL-SILICONE FOLEY CATHETER TRAY AND URINE METER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8137208
Report Number1018233-2018-05877
Device Sequence Number13893092
Product Code EZL
UDI-Device Identifier00801741024726
UDI-Public(01)00801741024726
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number303416A
Device Catalogue Number303416A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1